Alert archive / Minnesota / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 8, 2016, 3:03 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Jan 9, 2016, 12:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 9, 2016, 12:00 AM CST
- Expired
- Jan 10, 2016, 12:00 PM CST
- In force
- 36 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS43 KFGF 082103 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 303 PM CST FRI JAN 8 2016 MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024- 026>030-038-039-054-091800- /O.NEW.KFGF.WC.Y.0001.160109T0600Z-160109T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 303 PM CST FRI JAN 8 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * TIMING...MIDNIGHT THROUGH NOON SATURDAY * WIND CHILL READINGS...FROM 25 BELOW TO 30 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DTR
7 follow-up statements
772 WWUS43 KFGF 090354 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 954 PM CST FRI JAN 8 2016 MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024- 026>030-038-039-054-091800- /O.CON.KFGF.WC.Y.0001.160109T0600Z-160109T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 954 PM CST FRI JAN 8 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * TIMING...MIDNIGHT THROUGH NOON SATURDAY * WIND CHILL READINGS...FROM 25 BELOW TO 30 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
550 WWUS43 KFGF 090928 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 328 AM CST SAT JAN 9 2016 MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024- 026>030-038-039-054-091800- /O.CON.KFGF.WC.Y.0001.000000T0000Z-160109T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 328 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...MIDNIGHT THROUGH NOON SATURDAY * WIND CHILL READINGS...AS LOW AS 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
017 WWUS43 KFGF 091452 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 852 AM CST SAT JAN 9 2016 MNZ006-009-017-024-029>032-040-NDZ049-052-053-101800- /O.EXB.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 852 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. * TIMING...THROUGH NOON SATURDAY * WIND CHILL READINGS...AS LOW AS 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024- 026>030-038-039-054-101800- /O.EXT.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 852 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...THROUGH NOON SATURDAY * WIND CHILL READINGS...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DK
671 WWUS43 KFGF 091457 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 857 AM CST SAT JAN 9 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101800- /O.CON.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 857 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...THROUGH NOON SUNDAY * WIND CHILL READINGS...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DK
903 WWUS43 KFGF 092055 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 255 PM CST SAT JAN 9 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101800- /O.CON.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 255 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...THROUGH NOON SUNDAY * WIND CHILL READINGS...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DK
181 WWUS43 KFGF 101240 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 640 AM CST SUN JAN 10 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101800- /O.CON.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 640 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH NOON SUNDAY * WIND CHILL READINGS...AS LOW AS 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
344 WWUS43 KFGF 101742 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1142 AM CST SUN JAN 10 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101845- /O.EXP.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN... STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE... REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON... EDINBURG...ADAMS...LANKIN 1142 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL READINGS ARE IMPROVING SO THE ADVISORY WILL EXPIRE AT NOON. IT IS STILL COLD OUTSIDE...SO BUNDLE UP. $$ DK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 1:22 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 8, 1:22 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 122 PM CST FRI JAN 8 2016 .UPDATE... ISSUED AT 120 PM CST FRI JAN 8 2016 COLDER AIR SURGE NOW OVER THE ENTIRE FCST AREA. CLEARING AREA NEARING VALLEY CITY AND MAYVILLE TO THIEF RIVER FALLS AT MIDDAY. BUT CLOUDS UPSTREAM AS WELL. THUS MAKING CLOUD COVER FCST TRICKY. O/W NO CHANGES OTHER THAN TWEEKING SKY. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 320 AM CST FRI JAN 8 2016 FORECAST CHALLENGE CONCERNS MAINLY NEAR TERM SNOW POTENTIAL AND THEN TEMPERATURES/WIND CHILLS. STEADY PUSH OF COLD ADVECTION TODAY AS COLD CANADIAN HIGH PRESSURE BUILDS IN. AS COLD PUSH AND INCREASED MIXING SPREADS SE VSBY SHOULD CONTINUE TO IMPROVE OVER THE SE FA AS IS CURRENTLY HAPPENING. AS VSBY IMPROVES FZDZ THREAT SHOULD BE MINIMIZED WITH UPSTREAM METARS INDICATING -SN. UPSTREAM VSBYS DO NOT SUPPORT SIGNIFICANT SNOW ACCUMULATIONS. CURRENT PLAN IS TO ALLOW ADVISORY TO EXPIRE ON SCHEDULE. OTHERWISE -SN/FLURRIES CONTINUE ACROSS PARTS OF THE REGION. CURRENTLY -SN LINING UP PRETTY WELL WITH TWO AREAS OF STRONGER LOW LEVEL BAROCLINICITY AND WEAK F-GEN FORCING. ONE AREA FROM N CENTRAL MN INTO SE ND AND ANOTHER AREA ENTERING THE NW FA. SHORT TERM HIGH RESOLUTION MODEL GUIDANCE PUSHES THIS SE OF THE FA BY EARLY AFTERNOON SO WILL KEEP POPS GOING THROUGH THE MORNING. WITH RESPECTABLE COLD ADVECTION TEMPERATURES WILL BE ON THE DOWNSLIDE DURING THE DAY. WINDS MAY PICKUP THIS AFTERNOON ADDING TO THE BITE. MIXED LAYER VERY SHALLOW WITH ABOUT 25KTS TO MIX SO NOT ANTICIPATING SIGNIFICANT WIND IMPACTS. COLD ADVECTION CONTINUES OVERNIGHT AND INTO SATURDAY. WILL LIKELY BE ENOUGH MIXING FOR SOME HAZARDOUS WIND CHILLS LATE TONIGHT INTO SATURDAY. WILL LET LATER SHIFTS IRON OUT DETAILS WITH TEMPERATURE AND WIND. SATURDAY WILL BE COLD WITH DAYTIME HIGHS BLO ZERO. WINDS SHOULD DIMINISH DURING THE AFTERNOON AS THE SURFACE HIGH BUILDS IN. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 320 AM CST FRI JAN 8 2016 SATURDAY NIGHT WILL BE THE COLDEST NIGHT WITH LIGHT WINDS/SKC AND SURFACE HIGH OVERHEAD. ALTHOUGH SOME WEAK WARM ADVECTION STARTS UP ACROSS THE WESTERN FA MOST AREAS WILL SEE MINIMUMS FROM -15 TO 20+ BELOW. WARM ADVECTION CONTINUES SUNDAY WITH LOW LEVEL WESTERLY FLOW. THIS SHOULD ALLOW TEMPERATURES TO RECOVER TO ABOVE ZERO DURING THE DAY. MINIMUM TEMPERATURES SUNDAY AN ARCTIC AIRMASS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK...BRINING BELOW NORMAL TEMPERATURES MON NIGHT INTO TUESDAY AS A SFC HIGH MOVES ACROSS THE WESTERN DAKOTAS. DAYTIME HIGHS WILL STRUGGLE TUESDAY TO RISE ABOVE ZERO ACROSS THE NORTH...AND COULD BE EVEN COLDER SHOULD THE SFC HIGH BE FURTHER EAST. A NW FLOW PATTERN WILL CONTINUE THROUGH THE MAJORITY OF THE WORK WEEK...AND SOME WEAK UPPER LEVEL PERTURBATIONS MAY BRING SOME LIGHT SNOW EARLY IN THE PERIOD AND THE SECOND HALF OF THE WORK WEEK...BUT CERTAINLY NO SIGNIFICANT SNOW PRODUCING EVENTS. A CLIPPER DOES MOVE INTO THE DAKOTAS THU NIGHT...HOWEVER AT THE CURRENT TIME THE TRACK IS FAR ENOUGH NORTH THAT MOST ASSOCIATED SNOWFALL WILL BE ALONG AND NORTH OF THE INTL BORDER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 120 PM CST FRI JAN 8 2016 MOSTLY MVFR AND IFR CIGS AND VISIBILITIES WERE ACROSS THE AREA. HOWEVER A CLEAR SLOT WAS OVER NORTHEAST ND AND WAS MOVING SOUTHEAST ABOUT 10 KNOTS. A MVFR CIG WILL FOLLOW THE CLEAR SLOT. PLENTY OF LOW CLOUDS OVER CANADA. GENERALLY EXPECT MVFR TO IFR CONDITIONS FOR TONIGHT AND SAT MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...RIDDLE SHORT TERM...VOELKER LONG TERM...SPEICHER/VOELKER AVIATION...RIDDLE
Hazardous weather outlook, Jan 8, 5:59 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 559 AM CST FRI JAN 8 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 559 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION THIS MORNING. ANY ACCUMULATIONS SHOULD BE LESS THAN AN INCH. COLD TEMPERATURES AND NORTHWEST WINDS WILL PRODUCE HAZARDOUS WIND CHILLS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WINDS CHILLS WILL LIKELY CONTINUE INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, Jan 8, 10:25 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1025 AM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM SNOW 2 N FARGO 46.91N 96.82W
01/08/2016 M4.5 INCH CASS ND COCORAHS
STORM TOTAL
1021 AM SNOW 3 NE FARGO 46.91N 96.77W
01/08/2016 M4.6 INCH CASS ND COCORAHS
STORM TOTAL
1021 AM SNOW 3 SSE FARGO 46.84N 96.79W
01/08/2016 M3.0 INCH CASS ND COCORAHS
STORM TOTAL
1021 AM SNOW 3 NNE FARGO 46.92N 96.79W
01/08/2016 M4.0 INCH CASS ND COCORAHS
STORM TOTAL
1021 AM SNOW 2 N MOORHEAD 46.89N 96.76W
01/08/2016 M4.0 INCH CLAY MN CO-OP OBSERVER
STORM TOTAL. OFFICIAL FARGO-MOORHEAD SNOWFALL STATION.
1021 AM SNOW LISBON 46.44N 97.68W
01/08/2016 M5.0 INCH RANSOM ND CO-OP OBSERVER
STORM TOTAL
&&
DRIDDLELocal storm report, Jan 8, 10:49 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1049 AM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HEAVY SNOW GARY 47.37N 96.27W
01/08/2016 M11.0 INCH NORMAN MN PUBLIC
STORM TOTAL
1045 AM HEAVY SNOW TWIN VALLEY 47.26N 96.26W
01/08/2016 E9.0 INCH NORMAN MN PUBLIC
STORM TOTAL
1045 AM HEAVY SNOW BORUP 47.18N 96.51W
01/08/2016 E10.0 INCH NORMAN MN PUBLIC
STORM TOTAL
1045 AM SNOW NEW YORK MILLS 46.52N 95.37W
01/08/2016 M1.8 INCH OTTER TAIL MN TRAINED SPOTTER
STORM TOTAL
&&
DRIDDLENearby
Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.